Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2005, 3:03 PM CDT for Hickory County, St. Clair County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 7, 2005, 4:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Hickory County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 072004
SVRSGF
MOC085-185-072100-
/O.NEW.KSGF.SV.W.0053.050607T2003Z-050607T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HICKORY COUNTY IN MISSOURI.
ST. CLAIR COUNTY IN MISSOURI.
* UNTIL 400 PM CDT.
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
EXTENDED ALONG A LINE FROM VISTA TO COLLINS...EAST TO
GERSTER...MOVING EAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM NEAR
DUNNEGAN IN POLK COUNTY WILL MOVE NORTH INTO HICKORY COUNTY BY 330
PM.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HICKORY
AND SOUTHEASTERN ST. CLAIR COUNTIES...INCLUDING THE TOWNS OF
WEAUBLEAU...WHEATLAND AND QUINCY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3805 9371 3782 9375 3781 9354 3790 9339
3790 9308 3806 9307 3807 9351 3813 9352
$$
BOOKBINDER3 follow-up statements
000
WWUS53 KSGF 072030
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT TUE JUN 7 2005
MOC085-185-072100-
/O.CON.KSGF.SV.W.0053.000000T0000Z-050607T2100Z/
ST. CLAIR MO-HICKORY MO-
329 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HICKORY AND EXTREME
EASTERN ST. CLAIR COUNTIES UNTIL 400 PM CDT...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CONCENTRATED IN AN AREA FROM GERSTER TO WEAUBLEAU TO ELKTON...AND
MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR WHEATLAND BY 340 PM CDT.
THE TOWNS OF GERSTER...QUINCY AND HARPER ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3813 9352 3782 9375 3781 9354 3790 9339
3790 9308 3806 9307 3807 9351
$$
BOOKBINDER000
WWUS53 KSGF 072051
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT TUE JUN 7 2005
MOC185-072057-
/O.CAN.KSGF.SV.W.0053.000000T0000Z-050607T2100Z/
ST. CLAIR MO-
347 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY HAS BEEN
CANCELLED...
AT 343 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3807 9351 3781 9354 3790 9339 3790 9308
3806 9307
$$
MOC085-072100-
/O.CON.KSGF.SV.W.0053.000000T0000Z-050607T2100Z/
HICKORY MO-
347 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HICKORY COUNTY UNTIL
400 PM CDT...
AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WEAUBLEAU TO HERMITAGE...AND
MOVING NORTHEAST AT 20 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
HICKORY COUNTY...INCLUDING THE TOWNS OF HERMITAGE...PRESTON...
WHEATLAND...CROSS TIMBERS AND QUINCY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3807 9351 3781 9354 3790 9339 3790 9308
3806 9307
$$
BOOKBINDER000
WWUS53 KSGF 072059
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT TUE JUN 7 2005
MOC085-072109-
/O.EXP.KSGF.SV.W.0053.000000T0000Z-050607T2100Z/
HICKORY MO-
359 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR HICKORY COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 356 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND FREQUENT
LIGHTNING WILL CONTINUE ACROSS HICKORY COUNTY THROUGH 5 PM.
ADDITIONAL SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3807 9351 3781 9354 3790 9339 3790 9308
3806 9307
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:14 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 7, 2:14 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES. ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S. FURTHER EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER 70S. CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED CONVECTION EARLY THIS AFTERNOON. IN ADDITION TO THE INSTABILITY...REMANANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE DEVELOPMENT. DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON. SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE AREA ALONG THE COLD FRONT. SHOULD SEE DIMINISHING THUNDERSTORM COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING. SHOULD SEE DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM THE UPPER 60S TO MID 70S. FRONT WILL LIKELY BECOME STATIONARY TO THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE FRONT. COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE SOUTHWEST FLOW AFOFT. THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE UPCOMING WEEKEND AND ON MONDAY. UPPER RIDGE BEGINS TO BUILD BACK INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW. LINDENBERG && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH SOUTHERLY WINDS CONTINUING AROUND 10 KNOTS. THUNDERSTORM CHANCES LOOK INCREASINGLY FAVORABLE THIS AFTERNOON AS AN INCREASINGLY MOIST AND UNSTABLE AIRMASS BUILDS INTO SOUTHWEST MISSOURI AHEAD OF AN UPPER LEVEL DISTURBANCE. HAVE INCLUDED TEMPO THUNDERSTORM CHANCES THIS AFTERNOON WITH LOCALLY MVFR CONDITIONS POSSIBLE. THUNDERSTORMS WILL GRADUALLY DISSIPATE WITH THE LOSS OF DAYTIME HEATING AFTER SUNSET. BOOKBINDER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 7, 1:00 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE JUN 7 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70 MPH. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. DISCUSSION: AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ALTHOUGH WEAK VERTICAL WIND SHEAR IS IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE LARGE HAIL AND DOWNBURST WINDS. AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL UPPER DISTURBANCES PUSH THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG/BOOKBINDER
In the hours before
Special weather statement, Jun 7, 1:45 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT TUE JUN 7 2005 MOZ067-078-071945- CEDAR-ST. CLAIR- 145 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND ST. CLAIR COUNTIES UNTIL 245 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF STOCKTON...AND MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS IT CROSSES NEAR CEDAR SPRINGS AND SOUTHEAST OF ROSCOE. ADDITIONAL THUNDERSTORMS DEVELOPING BETWEEN SHELDON AND JERICO SPRINGS WILL MOVE INTO WESTERN CEDAR COUNTY BEFORE 2 PM. THESE STORMS MAY ALSO CONTAIN GUSTY WINDS AND SMALL HAIL IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. BOOKBINDER
Special weather statement, Jun 7, 2:14 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT TUE JUN 7 2005 MOZ104-072015- TANEY- 214 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 315 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST BRANSON...AND MOVING NORTHEAST AT 5 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AS IT PASSES ALONG HIGHWAY 160 WEST OF WALNUT SHADE. BOOKBINDER
Special weather statement, Jun 7, 2:38 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT TUE JUN 7 2005 MOZ066-067-072030- ST. CLAIR-VERNON- 238 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR AND VERNON COUNTIES UNTIL 330 PM CDT... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM FROM 10 MILES NORTHWEST OF HUMANSVILLE TO ROSCOE TO JUST NORTH OF NEVADA...MOVING GENERALLY TO THE NORTHEAST AT 15 MPH. SCHELL CITY...ROSCOE...LOWRY CITY AND OSCEOLA ARE IN THE PATH OF THESE STORMS. NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS CLUSTER OF STORMS...ALONG WITH THE POTENTIAL FOR SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 53 min |
| Jun 7, 3:42 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jun 7, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 48 min |
| Jun 7, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 42 min |
| Jun 7, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 25 min |
| Jun 7, 6:34 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.